MAUDE Adverse Event Report: MEDTRONIC XOMED INC. VISUALASE; POWERED LASER SURGICAL INSTRUMENT

MEDTRONIC XOMED INC. VISUALASE; POWERED LASER SURGICAL INSTRUMENT
Model Number 9735560
Medical Device Problem Codes Mechanical Problem (1384); Biocompatibility (2886)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/09/2024
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information regarding a thermal therapy system being used during a soft tissue ablation (neuro) procedure.It was reported that when starting the saline pump for the first laser (right side) they noticed noisy artifact on the temperature map (tmap) imaging.They noticed saline had not made it back to the return bag.They checked for leaks near the bolt cap or anywhere near the catheters, there were no leaks visible.The medtronic rep expressed concern to surgeon.They ran t1 t2 3d imaging scans.It seemed like the artifact was air.It was noted that the 2 lasers used were daisy chained together.The surgeon decided to proceed with the second laser (left side) and changed the tubing connection to just flow to the second catheter (left).They proceeded with no complications.At the end of the case, upon removal of the right catheter, it was noted that the tip of the catheter was bent.The rep pressure tested it with saline, saline leaked at the tip and nothing would enter the return line of catheter.It was noted that there was a bend near the 95mm mark on the catheter.That happened after transporting patient out of mri.It had nothing to do with why the tip was bent/broken, the catheter was not bent at that mark when issue occurred.There was an unknown impact to the patient's outcome.There was a delay of less than one hour.It was reported that the ablation of the affected side took place 2 days later (on the wednesday).The patient was admitted to the icu for monitoring.The second procedure went smoothly and there was no additional impact on the patient's outcome.
 
Additional Manufacturer Narrative
H3/h6: the catheter was returned for analysis.The tip of the returned catheter had been broken.This allowed the reported leak.Codes b01, c07, and d02 apply.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
VISUALASE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer (Section G)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key22069759
Report Number1045254-2025-01381
Device Sequence Number15793533
Product Code GEX
UDI-Device Identifier00763000416430
UDI-Public00763000416430
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K053087
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/17/2026
Device Model Number9735560
Device Catalogue Number9735560
Device Lot Number0229699597
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/16/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2024
Initial Report FDA Received Date05/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age37 YR
Patient SexMale
Patient Weight99 KG